Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 28, 1998, 4:22 AM EST for Baker County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 1998, 4:22 AM EST (09:22 UTC)
- Expired
- Feb 28, 1998, 4:55 AM EST
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Baker County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS1 KJAX 280924 RRA SVRJAX FLC003-280955- BULLETIN SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EST SAT FEB 28 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 455 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHERN FLORIDA ...BAKER AT 419 AM EST DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR OLUSTEE AND IS MOVING EAST NORTHEAST ABOUT 40 MPH. THIS STORM WILL CONTINUE ON ITS CURRENT TRACK AND IS EXPECTED TO MOVE JUST TO THE SOUTH OF MACCLENNEY BY 445PM. THE MAIN THREAT FROM THIS STORM WILL BE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS... YOUR CABLE TELEVISION OUTLET... OR NOAA WEATHER RADIO. B. MOBBS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:00 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 28, 3:00 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST SAT FEB 28 1998 HAVE BEEN PRETTY BUSY WITH STG CONVECTION OVR NRN 1/2 AND WRN TIERS OF OUR CWA AND IT DOES NOT LOOK TO BE ENDING ANYTIME SOON. LTST ANALYSIS HAS SFC FNT FM NE GA TO NR TLH ATTM AND HAS BEEN SLOWLY SHIFTING EWD. HI DEWPTS AHEAD OF FNT WITH MID 60S BEING RPTD THRUT MOST OF CWA. DEEP MOIST SWLY FLO WILL KEEP TRAINING STORMS PROPOGATING NEWD OVR AREA THIS MRNG. ETA MODEL SUGGESTING THAT MSTR FIELD SHIFTS EWD TDA BUT I HAVE A HARD TIME ACCEPTING THIS UNTIL LATE SATURDAY OR PERHAPS SUNDAY. DEEP U/L LO OVR UPR MS RIVER VALLEY SAGS S WITH TROF AXIS RMNG TO THE W OF AREA THRU PD. UL JET CORE TO THE N OF FA ON SUN WITH CLOSE PROXIMITY OF RR QUAD LATE SUNDAY...HOWEVER MOST MOISTURE WILL BE OUT OF AREA BY THEN THEREFORE NOT EXPECTING MUCH ASSOCD WITH IT. TLH...THANKS FOR THE HELP. PRELIM SSI WU 069/057 066/048 03542 JAX WU 073/059 068/048 03542 GNV WB 074/060 072/050 03542 MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:45 AM EST | Flash Flood Warning | JAX | Hamilton | 6 hr |
| Feb 28, 4:00 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 35 min |
| Feb 28, 9:45 AM EST | Flash Flood Warning | JAX | Hamilton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.